# SDR CAL950650

- Difficulty date: August 8, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16884
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48074
- System (JASC): 4930 · APU Engine Fuel and Control
- Part: Fuel Control
- Part number: 360800010
- Condition: Inoperative
- Location: Apu
- Part time: 5,986 hours
- Component: Garrtt, 3812761M
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

EWR - FLT 0210 - THE APU AUTO SHUT-DOWN WHILE THE APU GENERATOR WAS POWERING THE LEFT BUS DURING CLIMB THROUGH FL 290. THE APU WAS RESTARTED AFTER DESCENDING TO FL 230.  WHILE CLIMBING BACK THROUGH FL 270, THE APU RPM APPROACHED 108 PERCENT WITH FREQUENCY IN EXCESS OF 420 CPS.  THE AIRCRAFT WAS DESCENDED BACK TO FL 230 WHERE THE FLIGHT WAS COMPELTED WITHOUT FURTHER PROBLEM.  MAINTENANCE REMOVED AND REPLACED THE APU FUEL CONTROL UNIT.  LEAK AND OPERATIONAL CHECKS WERE GOOD. (X)
